Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 71, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 8:09 PM CDT for Falls County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 26, 2004, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Falls County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 270110 FFWFTW TXC145-270415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 809 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1115 PM CDT * AT 809 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER ROSEBUD...MOVING NORTH AT 15 MPH. THIS HEAVY RAIN IS FALLING ON AREAS THAT RECEIVED 4 TO 6 INCHES OF RAIN EARLIER TODAY. * OTHER LOCATIONS IN THE WARNING INCLUDE MARLIN AND ROSEBUD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3128 9726 3102 9706 3123 9664 3151 9681 $$
1 follow-up statement
000 WGUS74 KFWD 270411 FFSFTW TXC145-270445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1107 PM CDT SAT JUN 26 2004 ...THE FLASH FLOOD WARNING FOR FALLS COUNTY WILL BE ALLOWED TO EXPIRE AT 1115 PM CDT... RAIN HAS ENDED OVER ALL BUT THE EXTREME SOUTHEAST PART OF THE COUNTY. HOWEVER...MOTORISTS SHOULD EXERCISE EXTREME CAUTION AS NUMEROUS ROADS HAVE HIGH WATER ON THEM...OR REMAIN CLOSED DUE TO HIGH WATER. LAT...LON 3114 9717 3102 9707 3123 9663 3138 9672 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:45 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 26, 7:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SAT JUN 26 2004 .UPDATE CYCLONIC CIRCULATION CENTERED NEAR GATESVILLE WITH CONVECTION BEGINNING TO COLLECT NEAR THE CORE. THE ACTIVITY AROUND THE CORE SHOULD PERSIST OVERNIGHT AND HAVE ADJUSTED POPS TO REFLECT THIS TREND. FLOOD WATCH CONTINUES FOR THE CENTRAL AND EASTERN COUNTIES OVERNIGHT. REPORTS OF FUNNEL CLOUDS AND SOME DAMAGE HAVE BEEN RECEIVED FROM MILAM COUNTY SO. WE ARE LOOKING INTO THIS ATTM. FUNNEL CLOUDS ARE COMMON WITH TROPICAL SYSTEMS SUCH AS THIS ONE. 75 && .AVIATION... 640 PM. UPPER LOW SOUTHWEST OF WACO WILL MOVE VERY SLOWLY NORTHEAST OVER THE NEXT 24 HOURS. EXPECT BANDS OF PRECIPITATION TO WEAKEN AFTER SUNSET BUT TO REFORM NEAR THE CENTER OF THE CIRCULATION OVERNIGHT. THESE STORMS SHOULD IMPACT WACO BUT REMAIN SOUTH OF THE METROPLEX TAF SITES. THE UPPER LOW WILL LIFT NORTHEAST ON SUNDAY AND PRECIPITATION AREAS SHOULD ALSO MOVE TO THE EAST. VFR CEILINGS THIS EVENING WILL LOWER TO MVFR OVERNIGHT AND REMAIN MVFR THROUGH MIDDAY SUNDAY. A LIGHT NORTHEAST WIND WILL PREVAIL OVERNIGHT AND SUNDAY MORNING AT SPEEDS LESS THAN 10 KNOTS. && .SHORT TERM... 240 PM. WET...ESPECIALLY THROUGH SUN AFTN. PESKY MID LVL LOW/WEAK TROUGH CONTS CENTERED NEAR LAMPASAS WITH SPOKES OF ENERGY ROTATING AROUND IT THAT HAS IGNITED SCATTERED SHOWERS/STORMS...SOME WITH VERY HEAVY RAIN ACROSS PERIPHERY OF AREA THAT SAW THE VERY HEAVY RAINFALL THIS MORNING FROM LAMPASAS...TO WACO AND MARLIN/FAIRFIELD...WITH SOME REDEVELOPMENT THIS AREA AS MIXING HAS ALLOWED SOME HEATING OF VERY MOIST AIRMASS. ETA SEEMS TO HAVE MORE REALISTIC HANDLE ON INITIAL SHORTWAVE AND LIKE SLOWER NEWD MOVEMENT THROUGH SUN AFTN WITH RELATIVELY WEAK STEERING FLOW ALOFT. GFS LOOKS TOO FAST HERE. AN INVERTED TROUGH/WEAK SFC LO TO DEVELOP OVER SE ZONES...THEN TRACK NEWD TOWARD ARKLATEX BY 00Z MON...SHORTWAVE DEPARTS IN THAT DIRECTION. H7-H3 Q-VECTOR FIELDS TEND TO HAVE BEST CONVERGENT FIELDS ALONG THIS TRACK AS WELL AND INTERACT WITH NUMEROUS BOUNDARIES LEFT OVER FROM PAST SEVERAL DAYS...PARTICULARLY ALONG/E OF I-35 WHERE DEEPEST MOISTURE IS SITUATED IN DEEPER SLY COMPONENT ALOFT. WILL TRIM CURRENT WATCH TO REMOVE FAR WRN COUNTIES AS ACTIVITY THAT WAY SHOULD BE MUCH MORE ISOLD-SCT AS SUBSIDENCE FILLS IN BEHIND CURRENT SHORTWAVE. EXPECT BROADER/BANDED TYPE SHOWERS/STORMS THRU MID EVE...THEN SIMILAR TO LAST NIGHT...HAVE A MORE CONCENTRATED AREA OF RAIN WITH EMBEDDED STORMS NEAR SFC LOW OVER SRN/ERN ZONES AND ALONG TRACK OF THE SHORTWAVE CENTER. MANY OF THESE AREAS JUST CAN/T HOLD ANY MORE WATER PER PAST MONTH OR SO OF WELL ABOVE NORMAL RAINFALL. WILL TREND COOLEST TEMPS FAR ERN ZONES WHERE RAIN SHOULD LINGER MOST OF THE DAY SUNDAY...AND WARMEST WEST WHERE PARTIAL SUNSHINE IS EXPECTED BY AFTN. STILL SHOULD REMAIN WELL BELOW CLIMO FOR LATE JUNE. SUN NIGHT-MON NIGHT IS MORE OF AN UNCERTAINTY...WEAK MAIN TROUGH LINGERS OVERHEAD WITH NUMEROUS BOUNDARIES ARND. FOR NOW...WILL JUST HOLD TO CURRENT CHANCE/SLIGHT CHANCE POPS WITH LOW CONFIDENCE ACROSS THE BOARD ON TEMPS/POPS. && .LONG TERM... MUCH OF THE SAME AND LITTLE WAS CHANGED WITH ONLY MINOR TWEAKS TO GOING FCST. GFS JUST WANTS TO LINGER WEAK TROUGH/NW FLOW NEAR RED RIVER THROUGH THE WEEK AND JUST GO NUTS ON RAIN CHANCES...WHILE THE UKMET/ECMWF ARE MORE ADAMANT ON BUILDING THE BERMUDA HIGH WNWD ACROSS THE SRN PLAINS/TX WITH WEAKENING OF THE HUDSON BAY LOW ACROSS THE NE U.S. I/LL BUY OFF ON THE LATTER...BUT HOLD DIURNAL LOW POPS FOR EVERY AFTN/EVE THROUGH THE HOLIDAY WEEKEND AND WARMER TEMPS. 05/ && .PRELIMINARY POPS/TEMPS... DALLAS-FT. WORTH, TX 68 83 68 87 / 70 60 20 30 WACO, TX 69 85 69 89 / 80 60 20 40 PARIS, TX 68 81 69 85 / 60 90 30 30 DENTON, TX 67 84 67 86 / 60 60 20 30 MCKINNEY, TX 68 82 68 85 / 60 70 20 30 DALLAS, TX 68 83 68 87 / 70 60 20 30 TERRELL, TX 69 82 69 86 / 70 90 30 30 CORSICANA, TX 70 82 70 87 / 80 90 30 40 TEMPLE, TX 69 85 70 90 / 80 70 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL NOON CDT SUNDAY FOR ZONES TXZ092>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ142>148...TXZ1 56>162 ...TXZ174>175...OR ALONG AND EAST OF A GAINESVILLE...MINERAL WELLS...HICO...GOLDTHWAITE LINE...INCLUDING D/FW...WACO AND TEMPLE. &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 26 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS AND GOLDTHWAITE THROUGH NOON CDT SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING AND OVERNIGHT. ADDITIONAL RAINFALL ON TOP OF THE SATURATED SOIL WILL RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST ON SUNDAY AFTERNOON...AS THE UPPER LOW RESPONSIBLE FOR THE PRECIPITATION MOVES SLIGHTLY EASTWARD. HOWEVER...LOW CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST INTO NEXT WEEKEND. THE MAIN THREATS FROM THIS ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. 65/DD
In the hours before
Special weather statement, Jun 26, 7:38 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 738 PM CDT SAT JUN 26 2004 TXZ174-270115- MILAM- 738 PM CDT SAT JUN 26 2004 ...SIGNIFICANT WEATHER UPDATE... TWO CONVERGING OUTFLOW BOUNDARIES HAVE RESULTED IN SCATTERED THUNDERSTORM DEVELOPMENT OVER MILAM COUNTY SINCE 630 PM. THE THUNDERSTORMS HAVE ALSO PRODUCE MANY REPORTS OF BRIEF FUNNEL CLOUDS WITH ONE OR TWO NEARING OR REACHING THE GROUND AT TIMES. THESE FUNNEL CLOUDS ARE COMMON WITH TROPICAL SYSTEMS AND USUALLY DO NOT PRODUCE EXTENSIVE DAMAGE OR LIVE VERY LONG. ADDITIONAL FUNNELS MAY DEVELOP THROUGH 900 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:17 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Jun 26, 9:46 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.